MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number S9274108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebu1639 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that there was a leak at the junction between the purple lumen and the tubing with the clamp.No patient injury reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown and internal investigation (3006260740-12-21-2017-001-c (z#-tbd) is currently ongoing to determine the root cause.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample, and the ink on the extension legs was observed to be worn and faded.Kinks were observed in the catheter between the 0 cm and 1 cm depth markers and between the 14 cm and 15 cm depth markers.A large split was observed in the extension tubing of the purple lumen just within the distal end of the luer connector.Both lumens of the sample were flushed with a 12 ml syringe of water.A leak was observed emanating from the split in the purple lumen.No leaks were found in the red lumen when it was flushed and pressurized and both the red and purple lumens were found to be patent to infusion and aspiration.A microscopic observation revealed the fracture surface of the split in the extension tubing of the purple lumen was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material of the both the purple and red lumens were observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points in both lumens.A lot history review (lhr) of rebu1639 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
DOT PROV 4F DL MAX TLS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7445547
Report Number3006260740-2018-00762
Device Sequence Number19385845
Product Code LJS
UDI-Device Identifier00801741130441
UDI-Public(01)00801741130441
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS9274108D
Device Lot NumberREBU1639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer04/23/2018
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1